Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Nov 18, 2016, 3:52 AM CST for 4 counties in Texas. It took effect at Nov 18, 2016, 7:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 3:52 AM CST (09:52 UTC)
- In effect from
- Nov 18, 2016, 7:00 PM CST
- Expired
- Nov 19, 2016, 10:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Collingsworth County, TX, Donley County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598 WWUS74 KAMA 180952 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 352 AM CST FRI NOV 18 2016 TXZ015-018>020-182200- /O.UPG.KAMA.FZ.A.0003.161119T0100Z-161119T1600Z/ /O.NEW.KAMA.FZ.W.0004.161119T0100Z-161119T1600Z/ WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 352 AM CST FRI NOV 18 2016 ...FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...TEMPERATURES WILL DROP BELOW FREEZING TONIGHT AND SATURDAY MORNING OVER THE SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE. THIS WILL BE THE FIRST KILLING FREEZE OF THE SEASON. * TIMING...FRIDAY EVENING THROUGH SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COCKRELL
3 follow-up statements
396 WWUS74 KAMA 182150 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CST FRI NOV 18 2016 TXZ015-018>020-191000- /O.CON.KAMA.FZ.W.0004.161119T0100Z-161119T1600Z/ WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 350 PM CST FRI NOV 18 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SATURDAY... * EVENT...TEMPERATURES WILL DROP BELOW FREEZING TONIGHT AND SATURDAY MORNING OVER THE SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE. THIS WILL BE THE FIRST KILLING FREEZE OF THE SEASON. * TIMING...THIS EVENING THROUGH SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
500 WWUS74 KAMA 190320 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 920 PM CST FRI NOV 18 2016 TXZ015-018>020-191130- /O.CON.KAMA.FZ.W.0004.000000T0000Z-161119T1600Z/ WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 920 PM CST FRI NOV 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * EVENT...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE MID MORNING HOURS SATURDAY IN SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE. THIS WILL BE THE FIRST KILLING FREEZE OF THE SEASON FOR THIS AREA. * TIMING...THROUGH SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
423 WWUS74 KAMA 190951 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 351 AM CST SAT NOV 19 2016 TXZ015-018>020-191600- /O.CON.KAMA.FZ.W.0004.000000T0000Z-161119T1600Z/ WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 351 AM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * EVENT...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE MID MORNING HOURS TODAY IN SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE. THIS IS THE FIRST KILLING FREEZE OF THE SEASON FOR THIS AREA. * TIMING...THROUGH 10 AM THIS MORNING. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COCKRELL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 18, 3:51 AM CST, 1 minute earlier.
Area forecast discussion, Nov 18, 3:51 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
351 AM CST Fri Nov 18 2016
.DISCUSSION...
Cold front has cleared the Oklahoma and Texas Panhandles, and it is
well on its way to reach the Gulf by early this evening. Very dry
airmass moving into the area behind this front will keep the sky
clear with no chance for rain through the weekend.
Fall-like weather is expected today and Saturday: Highs today about
5 degrees Fahrenheit below normal with highs Saturday near normal.
Sunday and Monday highs will be well above climo. First killing
freeze of the season for the southeast Texas Panhandle occurs
tonight.
Northwest flow aloft behind departing shortwave trof will continue
through Saturday. Mid-level ridge traverses the area Saturday
night, with southwest flow setting up ahead of next shortwave trof.
This feature is expected to impact the Panhandles Monday night and
Tuesday, mostly in the form of increasing winds. Forecast area is
likely to be dry-slotted with better chances for precipitation to our
north. This forecast will include low chances for showers Tuesday
across northern sections only, with remaining periods remaining dry.
Associated cold front with Tuesday system will again scour any
moisture from the area, and will result in Wednesday being cooler.
Thanksgiving Day expected to be mild with highs in the lower- to
mid-60s. 03
Cockrell
&&
.FIRE WEATHER...
Gusty north winds today will diminish late this afternoon. Relative
humidity values above 20 percent today will preclude elevated or
critical fire weather conditions. Elevated fire weather conditions
are expected to develop on Saturday across the Oklahoma Panhandle and
across all but the far southeast and east-central Texas Panhandle as
dry southwest winds resume. On Sunday afternoon, relative humidity
values will fall below 20 percent, but winds will mostly remain too
low during this time for elevated or critical fire weather
conditions. No elevated or critical fire weather conditions are
expected Monday through through Thursday as relative humidities
remain above 20 percent. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 50 23 56 35 72 / 0 0 0 0 0
Beaver OK 49 19 56 32 67 / 0 0 0 0 0
Boise City OK 44 20 56 34 70 / 0 0 0 0 0
Borger TX 51 26 57 39 73 / 0 0 0 0 0
Boys Ranch TX 50 21 58 34 72 / 0 0 0 0 0
Canyon TX 50 23 56 34 72 / 0 0 0 0 0
Clarendon TX 52 24 56 32 71 / 0 0 0 0 0
Dalhart TX 47 21 57 29 72 / 0 0 0 0 0
Guymon OK 49 20 57 33 70 / 0 0 0 0 0
Hereford TX 49 23 57 33 72 / 0 0 0 0 0
Lipscomb TX 50 22 56 34 68 / 0 0 0 0 0
Pampa TX 48 24 56 33 70 / 0 0 0 0 0
Shamrock TX 53 25 55 32 68 / 0 0 0 0 0
Wellington TX 55 26 55 32 68 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Freeze Warning from 7 PM this evening to 10 AM CST Saturday for
the following zones: Armstrong...Collingsworth...Donley...
Wheeler.
OK...None.
&&
11/03Hazardous weather outlook, Nov 18, 3:52 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 352 AM CST FRI NOV 18 2016 OKZ001>003-TXZ001>020-182200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 352 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING WILL BE IN EFFECT FOR THE SOUTHEAST TEXAS PANHANDLE TONIGHT. TEMPERATURES IN THIS AREA WILL FALL WELL BELOW FREEZING FOR THE FIRST TIME THIS SEASON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FREEZE WARNING WILL CONTINUE FOR THE SOUTHEAST TEXAS PANHANDLE SATURDAY MORNING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS THE WESTERN FOUR FIFTHS OF THE TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY. COCKRELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.